Trikafta update and a tough decision….
I had CF clinic yesterday and here is the biggest takeaway: sometimes we have to do hard things and it’s okay to have mixed feelings about something.
I’ve talked a lot about the benefits I’ve experienced on Trikafta. I am endlessly grateful for the ways in which it has improved my life with CF. But at the same time my physical health has been improving, my mental health has been declining. Recently, that decline has been more rapid and noticeable, negatively affecting my daily life and relationships.
For a long time, I tried attributing some of the issues to stress or simply feeling anxious about life in the time of COVID. But I’ve also worried (and deep down, I think I knew) that it was at least partially related to Trikafta. The symptoms have become too much to ignore, so yesterday — with the wise and caring guidance of my incredible doctor — I made the decision to lower my Trikafta dose.
I am not stopping entirely and we aren’t certain that this change will minimize the negative side effects. There is also the chance that lowering my dose will mean I receive less benefit and some of my old physical symptoms may return. But I feel like it’s worth a shot and I’m approaching this change with optimism and hope. I’ll admit, I cried a lot yesterday. There are worries, heartache, and a little mourning happening right now along with hope for a better balance between my mental and physical health.
I share this here because I’ve been transparent about Trikafta journey on this platform, and I think it’s important to be realistic about the unpleasant parts of it as well. I know several others who have struggled with mental health, have needed to stop taking Trikafta, or who have adjusted their dose to mitigate negative side effects. I never want to influence anyone’s decisions or suggest that their experience might be the same, but I also think we can learn so much from one another as we navigate this new territory. I will continue to update as I move forward on my adjusted dose. Thanks for reading.
Log in to reply.